MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-7-4.0
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
A patient with pad (peripheral artery disease) underwent pta (percutaneous transluminal angioplasty) against the isr (in-stent restenosis) with another manufacturer's device; it was placed in the right popliteal artery and was performed by ipsilateral antegrade approach from the right femoral artery.After the target isr was dilated twice with the complaint balloon by applying 8 atm pressure, the physician attempted to dilate the isr further by applying 12 atm pressure to the balloon.However, although 12 atm was the rbp (rated burst pressure) of this product, the balloon ruptured once it reached 12 atm.The device was replaced with another 35lp balloon of a different length which was inflated to 12 atm pressure without problems.The physician noted that this event was possibly affected by severe calcification of the lesion and the fact that the device was used to isr.There were no reported adverse effects to the patient.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6717806
Report Number1820334-2017-01955
Device Sequence Number1601961
Product Code DQY
UDI-Device Identifier10827002523521
UDI-Public(01)10827002523521(17)180115(10)5580508
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-7-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1